MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENERGEN CRT-D; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION ENERGEN CRT-D; IMPLANTABLE DEVICE
Model Number N141
Medical Device Problem Codes Off-Label Use (1494); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an explant procedure when they took the cardiac resynchronization therapy defibrillator (crt-d) out of the pocket they lost pacing on both the right ventricular (rv) and left ventricular (lv) leads.Technical services discussed that rv oversensing will inhibit both channels.Both leads were tested through the pacing system analyzer (psa) and everything was fine.The device was explanted, and a new device was implanted.Lead testing was performed and there were no issues.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, a thorough evaluation of the crt-d was performed.The device was confirmed to be in safety core.Review of stored memory verified that the device experienced three system faults during the time electrocautery was being used; they were three oscillator mismatch faults.These faults caused the device to go into safety core.The device was then removed from safety core status and a comprehensive series of automated diagnostic tests were conducted to verify the performance of device memory, pacing, defibrillation and recording functions.The device performed as expected for each test.Of note, energen devices have been specifically designed such that if three system resets occur within a timeframe of approximately 48 hours, the device will enter safety core.The behavior of this crt-d is consistent with devices that have reverted to safety core due to faults occurring as a result of exposure to electrocautery.

Brand Name
ENERGEN CRT-D
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key20580742
Report Number2124215-2024-68504
Device Sequence Number15477659
Product Code LWP
UDI-Device Identifier00802526480966
UDI-Public00802526480966
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P010012/S255
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/24/2015
Device Model NumberN141
Device Catalogue NumberN141
Device Lot Number107163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Initial Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale